Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 22, 2018, 4:24 PM CDT for Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2018, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 22, 2018, 5:03 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 111 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
828
WUUS54 KMOB 222124
SVRMOB
FLC113-222215-
/O.NEW.KMOB.SV.W.0018.180422T2124Z-180422T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
424 PM CDT SUN APR 22 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Santa Rosa County in northwestern Florida...
* Until 515 PM CDT.
* At 424 PM CDT, a severe thunderstorm was located 6 miles northwest
of Point Baker, or 10 miles northwest of Milton, moving northeast
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northern Santa Rosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Florida.
LAT...LON 3077 8727 3100 8705 3100 8688 3094 8679
3082 8679 3067 8715
TIME...MOT...LOC 2124Z 230DEG 27KT 3076 8713
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
312
WWUS54 KMOB 222142
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
442 PM CDT SUN APR 22 2018
FLC113-222215-
/O.CON.KMOB.SV.W.0018.000000T0000Z-180422T2215Z/
Santa Rosa FL-
442 PM CDT SUN APR 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN SANTA ROSA COUNTY...
At 441 PM CDT, a severe thunderstorm was located 6 miles south of
Jay, or 11 miles southeast of Century, moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Santa Rosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Florida.
LAT...LON 3083 8721 3100 8705 3100 8688 3097 8684
3087 8683 3076 8711
TIME...MOT...LOC 2141Z 201DEG 21KT 3086 8712
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$091
WWUS54 KMOB 222203
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
503 PM CDT SUN APR 22 2018
FLC113-222213-
/O.CAN.KMOB.SV.W.0018.000000T0000Z-180422T2215Z/
Santa Rosa FL-
503 PM CDT SUN APR 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANTA ROSA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Florida.
LAT...LON 3083 8721 3100 8705 3100 8688 3097 8684
3087 8683 3076 8711
TIME...MOT...LOC 2201Z 230DEG 27KT 3097 8697
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:58 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 22, 3:58 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Mobile AL 358 PM CDT Sun Apr 22 2018 ...This will be an abbreviated AFD due to ongoing active weather... .NEAR TERM /Now Through Monday/...In the very near term, forecast area is bisected by surface warm front that lies in a NW-SE fashion across our area. The feature is lifting to the NE with time. A few hours ago mesocyclones, some of which may likely produced tornadoes, exploded over the NE Sector of our area (and over the interior NW FL Panhandle). Currently the ambient environment remains favorable for more mesocyclone and isolated tornado formation the next several hours along and just SE of the sfc warm front. EffSrHel is maxed out in the 300-500 m^2 s-^2 and there are some 1000-1500 J/kg SBCAPES south of the warm front (MLCAPES generally range under 1000 J/kg). This will continue through around 9 PM CDT and a Tornado Watch is in effect. By midnight, an upstream cold front will have moved through the western portion of our area. By 3 AM, sfc winds will have shifted to a W-NW direction behind the cold front. There will be periods of patchy drizzle and fog in the sfc low wrap-around moisture after the more significant and deeper precipitation departs the NE zones during the mid evening. Give the orientation of the upper system as it lifts to the NE on Monday, it will likley be mostly cloudy on Monday north of Highway 84 with possible drizzle lingering into the late morning. Temperatures will range below normal. Look for us to start trimming back the western edge of Tornado Watch 56 over the next few hours. /23 JMM .SHORT TERM /Monday night Through Wednesday night/...A N-S cloud gradient remains Monday night through Tuesday as another upper level vorticity maximum passes to the N. Yet another system approaches Wed night, and clouds and rain chances will be on the increase from the NW. /23 JMM .LONG TERM /Thursday Through Sunday/...No changes to previous package. Afternoon high and morning low temperatures remain below seasonal values through the period. /23 JMM and /10 GJM && .MARINE...A cold front moves through the coastal waters this evening and very early Monday morning. Showers and thunderstorms end from the west. Winds shift to the west and then northwest around daybreak. West to northwest flow is then expected to gradually weaken in the wake of the front through midweek. A Tornado Watch remains in effect out to 60 nm east of Pensacola through 9 PM CDT. Also a Small Craft Exercise Caution remains in effect through most of the evening and may cancelled with the 1030 PM CDT update. /23 JMM && .PRELIMINARY POINT TEMPS/POPS... Mobile 56 75 56 76 56 78 57 73 / 20 10 10 10 0 10 20 30 Pensacola 61 74 59 75 59 77 60 74 / 40 10 10 10 0 0 10 40 Destin 66 73 62 73 61 75 62 73 / 80 10 10 10 0 0 10 40 Evergreen 58 76 55 75 55 77 55 73 / 70 10 10 10 0 10 20 40 Waynesboro 53 72 54 73 53 76 53 70 / 20 10 10 10 0 20 30 30 Camden 58 74 56 72 54 75 54 70 / 80 10 10 20 0 20 30 40 Crestview 60 76 56 76 55 78 56 74 / 80 10 10 10 0 0 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Monday evening for ALZ265-266. FL...High Rip Current Risk through Monday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 22, 5:58 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 558 AM CDT Sun Apr 22 2018 ALZ265-266-FLZ202-204-206-231100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 558 AM CDT Sun Apr 22 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms are expected to become numerous across the region today as a cold front approaches from the west. There is a Marginal Threat for severe weather across the entire area today, but the greatest risk for a few severe storms with damaging wind gusts and perhaps an isolated brief/weak tornado will be over interior southwest Alabama and inland portions of the western Florida panhandle from late morning, through the afternoon and into the early evening hours. Any heavy rainfall threat appears minimal due to the relatively fast west to east motion of the front across the area today and tonight. Stay tuned for further updates on the developing situation. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. There is a continued High Risk for rip currents along the Gulf beaches of Alabama and Northwest Florida Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-231100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 558 AM CDT Sun Apr 22 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms are expected to become numerous across the region today as a cold front approaches from the west. There is a Marginal Threat for severe weather across the entire area today, but the greatest risk for a few severe storms with damaging wind gusts and perhaps an isolated brief/weak tornado will be over interior southwest Alabama and inland portions of the western Florida panhandle from late morning, through the afternoon and into the early evening hours. Any heavy rainfall threat appears minimal due to the relatively fast west to east motion of the front across the area today and tonight. Stay tuned for further updates on the developing situation. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. There is a continued High Risk for rip currents along the Gulf beaches of Alabama and Northwest Florida Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday. GMZ630>636-650-655-670-675-231100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 558 AM CDT Sun Apr 22 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions for small craft can be expected today and tonight over much of the marine area. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous conditions for small craft will be possible into the early and middle part of the week.
In the hours before
Special weather statement, Apr 22, 12:46 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
1246 PM CDT SUN APR 22 2018
FLZ201-203-221815-
Escambia Inland FL-Santa Rosa Inland FL-
1246 PM CDT SUN APR 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 115 PM
CDT...
At 1245 PM CDT, the strong thunderstorm was located near Pace, moving
north at 30 mph.
Wind gusts up to 50 mph will be possible with this storm. Weak
rotation has also been indicated with this storm.
Locations impacted include...
Pace and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 8715 3060 8718 3059 8719 3059 8720
3060 8719 3060 8720 3061 8720 3061 8722
3059 8722 3059 8723 3061 8723 3061 8725
3060 8724 3061 8726 3059 8729 3092 8732
3090 8702 3058 8710
TIME...MOT...LOC 1745Z 184DEG 27KT 3065 8720Special weather statement, Apr 22, 1:10 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT SUN APR 22 2018
FLZ203-221845-
Santa Rosa Inland FL-
110 PM CDT SUN APR 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA COUNTY UNTIL 145 PM CDT...
At 109 PM CDT, the strong thunderstorm was located 5 miles northwest
of Point Baker, or 9 miles northwest of Milton, moving northeast at
25 mph.
Wind gusts up to 50 mph will be possible with this storm. Radar
continues to indicate weak rotation with this storm.
Locations impacted include...
Jay and Berrydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter indoors until this storm has passed.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8720 3098 8719 3099 8717 3100 8718
3100 8684 3071 8707
TIME...MOT...LOC 1809Z 211DEG 22KT 3076 8711Special weather statement, Apr 22, 1:43 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
143 PM CDT SUN APR 22 2018
ALZ058-221930-
Crenshaw AL-
143 PM CDT SUN APR 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CRENSHAW COUNTY UNTIL 230 PM CDT...
At 143 PM CDT, the strong thunderstorm was located 6 miles northwest
of Rutledge, or 9 miles northwest of Luverne, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rutledge, Lapine and Highland Home.
LAT...LON 3170 8632 3171 8645 3183 8645 3184 8644
3186 8645 3196 8645 3196 8641 3197 8640
3203 8641 3204 8640 3204 8641 3205 8640
3205 8630 3197 8630 3196 8619 3193 8618
TIME...MOT...LOC 1843Z 201DEG 22KT 3178 8641Local storm report, Apr 22, 2:05 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM FUNNEL CLOUD 1 W Molino 30.72N 87.33W
04/22/2018 ESCAMBIA FL PUBLIC
VIDEO OF A FUNNEL CLOUD IN MOLINO, FL SEEN ON SOCIAL
MEDIA.
&&
DJOHNSONLocal storm report, Apr 22, 2:11 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG 1 W Molino 30.72N 87.33W
04/22/2018 ESCAMBIA FL FIRE DEPT/RESCUE
FIRE CHIEF REPORTS A HOME WITH MISSING SHINGLES WITH
DOWNED POWERLINES AND TREE DEBRIS OVER THE ROAD IN
MOLINO, FL.
&&
DJOHNSONSpecial weather statement, Apr 22, 3:58 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Mobile AL 358 PM CDT SUN APR 22 2018 MSZ075-076-078-079-222145- Stone MS-Perry MS-Greene MS-George MS- 358 PM CDT SUN APR 22 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...GEORGE...SOUTHEASTERN PERRY...SOUTHERN GREENE AND NORTHEASTERN STONE COUNTIES UNTIL 445 PM CDT... At 358 PM CDT, the strong thunderstorms were located along a line extending from 8 miles southwest of McLain to 7 miles east of Perkinston, and moving east at 30 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Lucedale. LAT...LON 3110 8895 3111 8843 3074 8841 3074 8909 TIME...MOT...LOC 2058Z 258DEG 27KT 3100 8889 3080 8902
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:46 PM CDT | Special Weather Statement | MOB | Santa Rosa | 29 min |
| Apr 22, 1:10 PM CDT | Special Weather Statement | MOB | Santa Rosa | 35 min |
| Apr 22, 1:26 PM CDT | Tornado Warning | MOB | Santa Rosa | 34 min |
| Apr 22, 3:23 PM CDT | Tornado Warning | MOB | Okaloosa | 16 min |
| Apr 22, 3:25 PM CDT | Tornado Warning | MOB | Escambia | 35 min |
| Apr 22, 3:49 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 41 min |
| Apr 22, 4:01 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 29 min |
| Apr 22, 4:08 PM CDT | Tornado Warning | MOB | Okaloosa | 37 min |
| Apr 22, 4:31 PM CDT | Tornado Warning | MOB | Okaloosa | 15 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.